• DocumentCode
    1390953
  • Title

    A buffered two-node packet radio network with product form solution

  • Author

    Yu, Hsien-Chuen ; Hamilton, R. Lee

  • Author_Institution
    Dept. of Electr. Eng., Ohio State Univ., Columbus, OH, USA
  • Volume
    39
  • Issue
    1
  • fYear
    1991
  • fDate
    1/1/1991 12:00:00 AM
  • Firstpage
    62
  • Lastpage
    75
  • Abstract
    A packet radio network with two nodes, both of which access a single radio channel using the slotted ALOHA protocol, is discussed. This model results in a network of two interfering queues. Networks of interfering nodes normally do not have partial balance and thus seldom have product-form solution (PFSs). However, when certain assumptions are made on the network parameters, PFS-controls can be found that yield a PFS for the interfering two-node network. Three such cases are described. In the first two cases, PFS controls are found that control the new packet arrival rate. When operating under these PFS controls, the two-mode network has a simple, closed-form solution of the equilibrium probabilities, the expected throughput, and the expected packet delay. The throughput-delay performance closely approximates that of an exact two-node packet radio model. In the third case, a PFS control is found on one node´s transmission probabilities. When operating under this PFS control, the transmission probabilities approach asymptotic values as the packet backlog increases. The network tends to adjust its transmission probabilities to reduce large unequal packet backlogs
  • Keywords
    packet switching; protocols; radio networks; buffered two-node packet radio network; interfering queues; interfering two-node network; product form solution; slotted ALOHA protocol; throughput-delay performance; Access protocols; Closed-form solution; Communications Society; Information analysis; Mathematical model; Mobile communication; Multiaccess communication; Packet radio networks; Queueing analysis; Throughput;
  • fLanguage
    English
  • Journal_Title
    Communications, IEEE Transactions on
  • Publisher
    ieee
  • ISSN
    0090-6778
  • Type

    jour

  • DOI
    10.1109/26.68277
  • Filename
    68277